Alert archive / South Dakota / Wind Chill Advisories in 2015

Wind Chill Advisory 6, NWS Sioux Falls, SD

January 12, 20154 states

NWS Sioux Falls, SD issued this wind chill advisory at Jan 12, 2015, 3:34 AM CST for 4 states. It took effect at Jan 13, 2015, 12:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2015, 3:34 AM CST (09:34 UTC)
In effect from
Jan 13, 2015, 12:00 AM CST
Expired
Jan 13, 2015, 11:00 AM CST
In force
11 hr
Issued by
NWS Sioux Falls, SD
All 31 counties

Dickinson County, IA, Lyon County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Clay County, SD, Davison County, SD, Hanson County, SD, Hutchinson County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 5 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2015-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2015-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WWUS43 KFSD 120934
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
334 AM CST MON JAN 12 2015

NEZ013-014-SDZ038>040-053>056-059>062-065>071-121745-
/O.NEW.KFSD.WC.Y.0006.150113T0600Z-150113T1500Z/
DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-
DAVISON-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-
BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
334 AM CST MON JAN 12 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST TUESDAY. 

* WIND AND VISIBILITY...SOUTHERLY WINDS WILL GRADUALLY INCREASE TO
  5 TO 10 MPH TONIGHT INTO TUESDAY MORNING.

* WIND CHILL VALUES...THE LIGHT SOUTHERLY WINDS COMBINED WITH THE
  BITTERLY COLD TEMPERATURES WILL CREATE WIND CHILLS OF 20 TO 25
  BELOW TONIGHT INTO TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
6 follow-up statements
671 
WWUS43 KFSD 121908
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
108 PM CST MON JAN 12 2015


NEZ013-014-SDZ038>040-053>056-059>062-065>071-130315-
/O.CON.KFSD.WC.Y.0006.150113T0600Z-150113T1500Z/
DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-
DAVISON-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-
BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
108 PM CST MON JAN 12 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST TUESDAY...

* WIND AND VISIBILITY...SOUTHERLY WINDS WILL GRADUALLY INCREASE 
  TO 5 TO 10 MPH TONIGHT INTO TUESDAY MORNING. 

* WIND CHILL VALUES...THE LIGHT SOUTHERLY WINDS COMBINED WITH 
  THE BITTERLY COLD TEMPERATURES WILL CREATE WIND CHILLS OF 20 
  TO 25 BELOW TONIGHT INTO TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
882 
WWUS43 KFSD 122053
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
253 PM CST MON JAN 12 2015

IAZ001>003-MNZ071-072-080-081-089-090-097-098-130500-
/O.EXA.KFSD.WC.Y.0006.150113T0600Z-150113T1500Z/
LYON IA-OSCEOLA-DICKINSON-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...LUVERNE
253 PM CST MON JAN 12 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST TUESDAY. 

* WIND AND VISIBILITY...SOUTHERLY WINDS WILL AVERAGE 4 TO 7 MPH
  TONIGHT INTO TUESDAY MORNING.

* WIND CHILL VALUES...THE LIGHT SOUTHERLY WINDS COMBINED WITH 
  THE BITTERLY COLD TEMPERATURES WILL CREATE WIND CHILLS OF 20 
  TO 25 BELOW TONIGHT INTO TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

NEZ013-014-SDZ038>040-053>056-059>062-065>071-130500-
/O.CON.KFSD.WC.Y.0006.150113T0600Z-150113T1500Z/
DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-
DAVISON-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-
BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
253 PM CST MON JAN 12 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST TUESDAY...

* WIND AND VISIBILITY...SOUTHERLY WINDS WILL AVERAGE 4 TO 7 MPH
  TONIGHT INTO TUESDAY MORNING.

* WIND CHILL VALUES...THE LIGHT SOUTHERLY WINDS COMBINED WITH 
  THE BITTERLY COLD TEMPERATURES WILL CREATE WIND CHILLS OF 20 
  TO 25 BELOW TONIGHT INTO TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
503 
WWUS43 KFSD 130307
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
907 PM CST MON JAN 12 2015


IAZ001>003-MNZ071-072-080-081-089-090-097-098-NEZ013-014-
SDZ038>040-053>056-059>062-065>071-131115-
/O.CON.KFSD.WC.Y.0006.150113T0600Z-150113T1500Z/
LYON IA-OSCEOLA-DICKINSON-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-
MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
907 PM CST MON JAN 12 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY...

* WINDS...LIGHT AND VARIABLE WINDS WILL TURN TO THE SOUTHEAST AT 5
  MPH BY DAYBREAK. 

* WIND CHILL VALUES...WILL FALL TO 20 TO 30 BELOW TONIGHT INTO
  TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
485 
WWUS43 KFSD 130927
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
327 AM CST TUE JAN 13 2015

IAZ003-MNZ071-072-080-081-089-090-097-SDZ040-131700-
/O.EXT.KFSD.WC.Y.0006.000000T0000Z-150113T1700Z/
DICKINSON-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...BROOKINGS
327 AM CST TUE JAN 13 2015

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WINDS...SOUTHEAST WINDS WILL INCREASE TO 10 TO 15 MPH BY LATE
  MORNING.

* WIND CHILL VALUES...WIND CHILLS OF 20 TO 30 BELOW CAN BE
  EXPECTED THROUGH THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

IAZ001-002-MNZ098-NEZ013-014-SDZ038-039-053>056-059>062-065>071-
131500-
/O.CON.KFSD.WC.Y.0006.000000T0000Z-150113T1500Z/
LYON IA-OSCEOLA-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-SANBORN-MINER-
LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-
LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
327 AM CST TUE JAN 13 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS...SOUTHEAST WINDS OF 5 TO 10 MPH CAN BE EXPECTED THROUGH
  MID MORNING.

* WIND CHILL VALUES...OF 20 TO 30 BELOW CAN BE EXPECTED THROUGH
  MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
677 
WWUS43 KFSD 131503
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
903 AM CST TUE JAN 13 2015

IAZ001-002-MNZ098-NEZ013-014-SDZ038-039-053>056-059>062-065>071-
131615-
/O.EXP.KFSD.WC.Y.0006.000000T0000Z-150113T1500Z/
LYON IA-OSCEOLA-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-SANBORN-MINER-
LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-
LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
903 AM CST TUE JAN 13 2015

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILLS WERE WARMING ABOVE THE 20 BELOW ZERO MARK AT MID
MORNING...AND WILL CONTINUE TO ABATE TODAY AS TEMPERATURES RISE.

$$

IAZ003-MNZ071-072-080-081-089-090-097-SDZ040-131700-
/O.CON.KFSD.WC.Y.0006.000000T0000Z-150113T1700Z/
DICKINSON-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...BROOKINGS
903 AM CST TUE JAN 13 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WINDS...SOUTH WINDS 10 TO 15 MPH.

* WIND CHILL VALUES...WIND CHILLS OF 20 TO 25 BELOW WILL ABATE
  SLOWLY LATE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN
IS COVERED.

&&

$$
407 
WWUS43 KFSD 131701
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1101 AM CST TUE JAN 13 2015

IAZ003-MNZ071-072-080-081-089-090-097-SDZ040-131815-
/O.EXP.KFSD.WC.Y.0006.000000T0000Z-150113T1700Z/
DICKINSON-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...BROOKINGS
1101 AM CST TUE JAN 13 2015

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILLS WERE STEADILY WARMING ABOVE 20 BELOW ZERO LATE THIS
MORNING...AND WILL CONTINUE TO ABATE SLOWLY THIS AFTERNOON AS
TEMPERATURES RISE.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 3:34 AM CST, 0 minutes earlier.

Area forecast discussion, Jan 12, 3:34 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
334 AM CST MON JAN 12 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 332 AM CST MON JAN 12 2015

THE NEAR TERM FOCUSES ON ARCTIC HIGH PRESSURE BUILDING INTO THE
AREA. AS OF 9Z...THE CENTER OF THE HIGH WAS JUST ACROSS THE
US/CANADIAN BORDER IN SOUTHWEST MANITOBA. AIRMASS IS VERY DRY WITH
SURFACE DEW POINTS AROUND -20 TO -25...WHICH WILL BE PROBLEMATIC
TONIGHT.

FOR THIS MORNING...THE SUB ZERO TEMPERATURES ALONG THE HIGHWAY 14
CORRIDOR ALONG WITH THE NORTHERLY WINDS ON THE LEADING EDGE OF THE
HIGH ARE PRODUCING WIND CHILLS OF 20 TO 25 BELOW ALONG HIGHWAY 14
CORRIDOR.  WITH COLD AIR ADVECTION EXPECTED TO CONTINUE THROUGH MUCH
OF THE DAY...WIND CHILLS WILL STRUGGLE TO CLIMB ABOVE ADVISORY
CRITERIA THROUGH THE MORNING HOURS.  WITH RELATIVE WEAK WIND IN THE
5-10 KNOT RANGE AND THE SMALL AREA OF ADVISORY WIND CHILLS...OPTED
NOT TO ISSUE A HEADLINE BUT WILL MENTION IN THE HWO.

WITH THE AFOREMENTIONED COLD AIR ADVECTION...TEMPERATURES WILL
STRUGGLE TO WARM TODAY AND OPTED TO SIDE SLIGHTLY TOWARDS THE COOLER
SIDE OF GUIDANCE.  WITH FRESH SNOW COVER...LOCATIONS WOULD LIKELY
STRUGGLE TO WARM ABOVE ZERO...BUT GIVEN SNOW COVER HAS SETTLED AND
COMPACTED...HAVE HIGHS IN THE SINGLE DIGITS ABOVE ZERO IN MOST
LOCATIONS.

FOR TONIGHT...TEMPERATURES WILL RAPIDLY FALL WITH IDEAL RADIATIVE
CONDITIONS ESPECIALLY ACROSS THE EAST.  WHILE HAVE FORECASTED
TEMPERATURES OF 10 TO 20 BELOW...WINDS WILL BE VERY LIGHT ESPECIALLY
EAST OF I-29.  FURTHER TO THE WEST...RETURN FLOW WILL GRADUALLY
INCREASE THROUGH THE NIGHT...AND HAVE NON DIURNAL TEMPERATURES
THERE.  DESPITE RISING TEMPS...STILL WILL BE A STRIP FROM THE JAMES
RIVER EAST WHERE WIND CHILLS WILL BE IN THE -20 TO -25 RANGE.
ELECTED TO CAP THE EASTERN EDGE OF THE ADVISORY AT I-29...AS WINDS
FURTHER TO THE EAST WILL BE VERY LIGHT...LESS THAN FIVE MPH.  HAVE
NOT SIDED WITH COLDEST GUIDANCE GIVEN THE LACK OF FRESH SNOW
COVER...BUT HAVE SIDED COLDER THAN BLENDED GUIDANCE.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 332 AM CST MON JAN 12 2015

IN THE INTERMEDIATE TERM...THE VARIOUS MODELS ARE IN GOOD AGREEMENT
WITH THE MAIN STORY STILL BEING A WARMING TREND. A SHORT WAVE GRAZES
OUR FORECAST AREA TUESDAY AFTERNOON AND EVENING WHICH WILL INCREASE
THE CLOUDS FROM WEST TO EAST. TEMPERATURES WILL STILL BE QUITE COLD
IN OUR EASTERN ZONES ON TUESDAY...WITH 925MB TEMPERATURES STRONGLY
SUGGESTING SINGLE DIGITS IN MANY LOCATIONS EAST OF I 29. BUT
CONVERSELY...20 TO 25 IS PROBABLE IN THE LOWER BRULE AREA AND LAKE
ANDES VICINITIES.

DECIDED TO THROW IN A FEW FLURRIES IN OUR NORTHEASTERN AREA AND FAR
EAST TUESDAY NIGHT. LOW LEVEL MOISTURE IS LACKING A BIT ALTHOUGH
THERE IS SOME QUESTION IF A QUICK MOVING BAND OF STRATUS WILL ADVECT
THROUGH. BUT AT ANY RATE BOTH THE NAM AND GFS SHOW A DECENT LAYER OF
MOISTURE ROUGHLY FROM 800-500MB...ESPECIALLY ACROSS OUR NORTH AND
EAST...THAT COMBINED WITH TEMPERATURES AROUND -10C...COULD PRODUCE A
FEW FLURRIES IN THOSE AREAS. ONE THING MORE CERTAIN IS THAT WITH THE
CLOUD COVER AND A WARMER AIR MASS MOVING IN...LOWS WILL NOT HARDLY
DROP OFF AT ALL...IF ANY...ACROSS OUR EASTERN ZONES FROM TUESDAY
AFTERNOON TEMPERATURES. THEN A WARMING TREND STILL EXISTS ON
WEDNESDAY AND THURSDAY WITH TEMPERATURES IN THE LOWER 20S TO LOWER
30S WEDNESDAY...WARMING INTO THE 30S ON THURSDAY.

IN THE LONGER RANGE OF THE FORECAST FRIDAY THROUGH SUNDAY...SERIOUS
MODEL DISCREPANCY BEGINS ALREADY BY FRIDAY BETWEEN THE DETERMINISTIC
SOLUTIONS. THE 00Z GFS AND GEM GLOBAL PUT A LOT OF ENERGY INTO A
SHORT WAVE FRIDAY AS IT MOVES ACROSS NEBRASKA...WITH THE PARALLEL
GFS WEAKER WITH THIS FEATURE. THE ECMWF TOTALLY IGNORES IT. THE WAVE
WHETHER IT IS THERE OR NOT LOOKS DRY AT ANY RATE...WITH TEMPERATURES
STILL LOOKING MILD FOR THE WEEKEND WITH ABOVE FREEZING TEMPERATURES
AT 925MB. RIGHT NOW WITH THE SURFACE WIND TRAJECTORY LOOKING DRY...
IN OTHER WORDS NOT FROM A DIRECTION ANYWHERE FROM THE SOUTH TO
EASTERLY...IT IS ANTICIPATED THAT STRATUS WILL STAY AT BAY WITH THIS
WARMUP.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1042 PM CST SUN JAN 11 2015

VFR CONDITIONS WITH LIGHT NORTHERLY WINDS EXPECTED THROUGH MUCH OF
MONDAY. WINDS MAY TURN VARIABLE BY THE END OF THE TAF PERIOD.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY
     FOR SDZ038>040-053>056-059>062-065>071.

MN...NONE.
IA...NONE.
NE...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY
     FOR NEZ013-014.

&&

SHORT TERM...
LONG TERM...MJ
AVIATION...DUX

Nearby

Wind Chill Advisories in South Dakota, 2015Wind Chill Advisories in Minnesota, 2015Wind Chill Advisories in Iowa, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.